for those of you who read my previous post about
this ... i got an answer yesterday. i am only posting this here in case any of you should experience something similiar.
What we thought was a hemrrhoid (there ... I said it ... still blushing) turned out to be a strep infection. When I talked to my family dr .. he said "Hemroid ... use prep. h and tucks pads. it will sting at first, but then get better." He also recommended soaking in a warm bath. so i did what he said. And then it immediately got a million times worse. I developed huge red bumps that burned so badly I thought I was going to pass out. (Felt kind of like I sat in napalm ... or had been stung by a hundred fire ants/wasps) So I went back to my GYN for a ER follow up yesterday afternoon and said ... "Please, fix this OTHER problem first. I am ready to jump off a cliff!" She took one look and (I have never heard a dr say THIS >>>) said "Oh my GOD. That is angry looking. You poor thing. We have to do something about that NOW!"
Did you know that you don't just get strep THROAT?!?! well, you don't. you can get a strep infection anywhere .. particularly the perianal (yep .. blushing ....) area. who knew?!?! ick. anyway .. I apparently picked it up at work ... since I hang out with 20 four year olds every day and there has been some strep going around in my class.
AND, just for fun .. apparently if you have a bacterial infection THERE, it can develop a secondary FUNGAL infection too ... so ... I am the proud owner of strep butt with a side order of yeast infection. SERIOUSLY!?!?! this is horrific.
Here's the catch .... since it was orinigally misdiagnosed as a hemrhoid ... they gave me a cortizone cream. Here's what I want EVERYONE to know .... NEVER EVER EVER EVER PUT STEROIDS ON A FUNGAL INFECTION!!! The reason that this thing went crazy is that steriods cause fungal infections to "bloom' ... it's like throwing gasoline on a fire. Prep H has cortizone = steroid. So instead of FIXING my problem, it made it a gazillion times worse. Now I have these painful itchy bumps EVERYWHERE. I'm on an oral antibiotic, have an antifungal cream rx and an antibacterial ointment to apply 4 x a day, and benadryl for the allergic reaction that I had to the fungal infection taking over my body. And I get to sit on an ice bag ... oh that's comfortable!!!! (No warm baths for 2 more days ... that makes it WORSE!)
Good LORD. I think I would have rather had the hemrhoid!!! (You don't hear THAT everyday, huh?)
Anyway ... I'm trying to laugh it through. (Lots of wise cracks - no pun intended - between me, my mom and my husband ... imagine it ... me: "Yes mom, I talked to the dr about my pain in the butt." husband: "You talked about ME with your dr?" lol) Very thankful that my GYN figured out what was going on and got me on the right track.
Oh, and let us not forget what FM does to our bodies when you have any 'new pain'. Let's just say that my whole body is NOT HAPPY about this. THank GOD it's a weekend.